Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 2, 2008, 2:12 AM MST. It took effect at Apr 2, 2008, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2008, 2:12 AM MST (09:12 UTC)
- In effect from
- Apr 2, 2008, 1:00 PM MST
- Expired
- Apr 2, 2008, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 020912 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 212 AM MST WED APR 2 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM MST WEDNESDAY AFTERNOON THROUGH 8 PM MST WEDNESDAY EVENING FOR COCHISE AND SANTA CRUZ COUNTIES... .WIND SPEEDS ARE EXPECTED TO INCREASE THIS AFTERNOON...ACCOMPANIED BY GUSTS UP TO 40 MPH...AND CONTINUE INTO THIS EVENING IN ADVANCE OF A LOW PRESSURE SYSTEM MOVING ONTO THE SOUTHERN CALIFORNIA COAST. THE PREVIOUS FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR COCHISE AND SANTA CRUZ COUNTIES DUE TO STRONG WINDS...DRY CONDITIONS ALREADY IN PLACE...AND A HIGH TO VERY HIGH FIRE DANGER. AZZ146-021015- /O.CAN.KTWC.FW.A.0005.080402T2000Z-080403T0300Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 212 AM MST WED APR 2 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH WIND SPEEDS ARE EXPECTED TO INCREASE THIS AFTERNOON AND CONTINUE INTO THIS EVENING...WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED AT THIS TIME. HOWEVER...ISOLATED LOCATIONS MAY SEE WINDS MEET RED FLAG CRITERIA FOR SHORT PERIODS OF TIME THIS AFTERNOON AND THIS EVENING. ALTHOUGH NO RED FLAG WARNING IS IN EFFECT...CREWS IN GRAHAM AND GREENLEE COUNTIES ARE URGED TO USE CAUTION AND TO MONITOR CONDITIONS AS THEY MAY CHANGE WITH LITTLE OR NO ADVANCE WARNING. $$ AZZ148-022215- /O.UPG.KTWC.FW.A.0005.080402T2000Z-080403T0300Z/ /O.NEW.KTWC.FW.W.0007.080402T2000Z-080403T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 212 AM MST WED APR 2 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE INTO SOUTHERN CALIFORNIA THIS AFTERNOON AND EVENING. THIS WILL RESULT IN YET ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA TODAY. SUSTAINED SOUTHWEST 20-FOOT WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH ARE EXPECTED TO BEGIN DEVELOPING WITHIN THE WARNED AREA BETWEEN 1 AND 3 PM MST THIS AFTERNOON AND CONTINUE THROUGH THE DAY BEFORE STARTING TO CALM BETWEEN 7 AND 9 PM MST THIS EVENING. THESE WINDS ARE EXPECTED TO BE WIDESPREAD THROUGHOUT COCHISE AND SANTA CRUZ COUNTIES...THOUGH OTHER LOCATIONS WITHIN FIRE WEATHER ZONE 148 MAY EXPERIENCE SHORT LIVED OCCURRENCES. THIS COMBINATION OF STRONG SOUTHWEST WINDS...A DRY AIRMASS ALREADY IN PLACE ACROSS THE AREA RESULTING IN SINGLE DIGIT AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES...AS WELL AS A HIGH TO VERY HIGH FIRE DANGER RATING HAVE RESULTED IN THE EARLIER FIRE WEATHER WATCH BEING UPGRADED TO A RED FLAG WARNING FOR TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
2 follow-up statements
000 WWUS85 KTWC 022104 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 204 PM MST WED APR 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM MST WEDNESDAY EVENING FOR COCHISE AND SANTA CRUZ COUNTIES... .WIND SPEEDS WILL INCREASE THIS AFTERNOON...ACCOMPANIED BY GUSTS UP TO 40 MPH...AND CONTINUE INTO THIS EVENING IN ADVANCE OF A LOW PRESSURE SYSTEM MOVING ONTO THE SOUTHERN CALIFORNIA COAST. A RED FLAG WARNING FOR COCHISE AND SANTA CRUZ COUNTIES IS IN EFFECT DUE TO STRONG WINDS...DRY CONDITIONS ALREADY IN PLACE...AND A HIGH TO VERY HIGH FIRE DANGER. AZZ148-030300- /O.CON.KTWC.FW.W.0007.000000T0000Z-080403T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 204 PM MST WED APR 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR COCHISE AND SANTA CRUZ COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE INTO SOUTHERN CALIFORNIA THIS AFTERNOON AND EVENING. THIS WILL RESULT IN YET ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA TODAY. SUSTAINED SOUTHWEST 20-FOOT WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH WILL CONTINUE WITHIN THE WARNED AREA THROUGH THE DAY BEFORE STARTING TO CALM BETWEEN 7 AND 9 PM MST THIS EVENING. THESE WINDS WILL BE WIDESPREAD THROUGHOUT COCHISE AND SANTA CRUZ COUNTIES...THOUGH OTHER LOCATIONS WITHIN FIRE WEATHER ZONE 148 MAY EXPERIENCE SHORT LIVED OCCURRENCES. THIS COMBINATION OF STRONG SOUTHWEST WINDS...A DRY AIRMASS ALREADY IN PLACE ACROSS THE AREA RESULTING IN SINGLE DIGIT AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES...AS WELL AS A HIGH TO VERY HIGH FIRE DANGER RATING HAVE RESULTED IN A RED FLAG WARNING FOR TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 030344 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 845 PM MST WED APR 2 2008 ...RED FLAG WARNING HAS EXPIRED... AZZ148-030300- /O.EXP.KTWC.FW.W.0007.000000T0000Z-080403T0300Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 845 PM MST WED APR 2 2008 ...RED FLAG WARNING HAS EXPIRED... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WIND SPEEDS HAVE DIMINISHED AND RELATIVE HUMIDITY VALUES WILL CONTINUE TO RECOVER ABOVE 15 PERCENT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 2, 2:10 AM MST, 2 minutes earlier.
Area forecast discussion, Apr 2, 2:10 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
210 AM MST WED APR 2 2008
.SYNOPSIS...A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY
CONDITIONS TO SOUTHEAST ARIZONA THIS AFTERNOON AND EVENING. THERE
WILL ALSO BE A SLIGHT CHANCE OF SHOWERS ACROSS THE WHITE MOUNTAINS
LATE TONIGHT AND THURSDAY. OTHERWISE...DRY CONDITIONS WITH ABOVE
NORMAL DAYTIME TEMPERATURES ARE EXPECTED FRIDAY INTO EARLY NEXT WEEK.
&&
.DISCUSSION...MID-LEVEL GRADIENT TO TIGHTEN TODAY IN RESPONSE TO THE
NEXT ERN PACIFIC LOW PRESSURE SYSTEM PROGGED VIA 02/00Z GFS/ECMWF TO
BE CENTERED JUST WEST OF KLAX LATE THIS AFTERNOON. BREEZY CONDITIONS
MOST SECTIONS THIS AFTERNOON INTO THIS EVENING THOUGH WINDY CRITERIA
EXPECTED ACROSS THE WHITE MOUNTAINS AND SANTA CRUZ/COCHISE COUNTIES.
SYSTEM PROGGED TO MOVE ACROSS SE AZ AS OPEN-WAVE SYSTEM THUR.
APPEARS TO BE ENOUGH MOISTURE TO JUSTIFY A SLIGHT CHANCE OF RAIN AND
SNOW SHOWERS ACROSS THE WHITE MOUNTAINS LATE TONIGHT AND THUR. LOW
AMPLITUDE RIDGE TO MOVE ACROSS THE AREA FRI FOLLOWED BY NWLY FLOW
ALOFT FOR CONTINUED DRY CONDITIONS THIS WEEKEND. THEREAFTER...GFS
MORE ROBUST VERSUS ECMWF WITH REGARD TO DEPICTING MAINLY MID AND
HIGH-LEVEL MOISTURE ACROSS SE AZ MON-TUE. WILL OPT FOR PARTLY CLOUDY
SKIES DURING THE SUN-TUE PERIOD WITH ANY MEASURABLE PRECIP EXPECTED
TO REMAIN WELL WEST AND/OR NORTH OF THIS FORECAST AREA. DAYTIME HIGH
TEMPS TODAY SIMILAR OR PERHAPS A COUPLE OF DEGS LOWER VERSUS TEMPS
ACHIEVED MON. COOLER THUR DUE TO INFLUENCE OF SHORTWAVE TROUGH
MOVING ACROSS THE AREA. WARMER FRI WITH DAYTIME HIGH TEMPS ABOUT 10
DEGS OR SO ABOVE NORMAL DURING THE SAT-MON PERIOD.
&&
.FIRE WEATHER...A PACIFIC LOW PRESSURE SYSTEM WILL MOVE TOWARD THE
SOUTHERN CALIFORNIA COAST TODAY. AS IT DOES SO...THE PRESSURE
GRADIENT OVER SOUTHEAST ARIZONA WILL TIGHTEN GIVING RISE TO STRONG
AND GUSTY WINDS THIS AFTERNOON INTO THIS EVENING. WIND SPEEDS IN
COCHISE AND SANTA CRUZ COUNTIES ARE EXPECTED TO EXCEED RED FLAG
CRITERIA BETWEEN 1 AND 3 PM MST THIS AFTERNOON AND CONTINUE THROUGH
7 AND 9 PM MST. COUPLED WITH EXPECTED SINGLE DIGIT RELATIVE HUMIDITY
VALUES AND A HIGH TO VERY HIGH FIRE DANGER RATING...THE FIRE WEATHER
WATCH ISSUED FOR THESE COUNTIES WILL BE UPGRADED TO A RED FLAG
WARNING. THE OTHER COUNTIES MENTIONED IN THE AFOREMENTIONED WATCH...
GRAHAM AND GREENLEE COUNTIES...MAY SEE ISOLATED LOCATIONS APPROACH
OR EXCEED RED FLAG CRITERIA BUT CONDITIONS ARE NOT EXPECTED TO BE
WIDESPREAD AT THIS TIME. WILL ADVISE THE NEXT FORECAST SHIFT TO
WATCH OBSERVATIONS AND BE PREPARED TO ISSUE A SHORT FUSED WARNING
SHOULD WINDS EXCEED EXPECTATIONS. CREWS IN GRAHAM AND GREENLEE
COUNTIES ARE STILL STRONGLY URGED TO USE CAUTION TODAY AND MONITOR
CONDITIONS.
&&
.AVIATION...EXPECT SCT-BKN CLOUDS ABOVE 15K FT AGL TODAY INTO
TONIGHT. SLY WINDS 5-15 KTS THIS MORNING THEN SWLY 15-30 KTS WITH
GUSTS OF 30-35 KTS 18Z-04Z. SURFACE WINDS GENERALLY LESS THAN 10 KTS
AFTER 03/06Z. SLIGHT CHANCE SHRA/SHSN WHITE MOUNTAINS LATE TONIGHT
AND THURSDAY WITH DRY CONDITIONS ELSEWHERE. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING IN EFFECT
1 PM - 8 PM MST FIRE ZONE 148 EXCEPT EASTERN PIMA AND
SOUTHERN GRAHAM COUNTIES.
DISCUSSION/AVIATION...BF
FIRE WEATHER...SMR
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 1, 2:25 PM MST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST TUE APR 1 2008 AZZ019-030-034-035-021400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 225 PM MST TUE APR 1 2008 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM OFF THE WEST COAST WILL MOVE INTO SOUTHERN CALIFORNIA WEDNESDAY AFTERNOON AND EVENING. THIS WILL RESULT IN YET ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA WEDNESDAY... WITH SUSTAINED SOUTHWEST 20-FOOT WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH IN THE LATE AFTERNOON AND EARLY EVENING. ALTHOUGH THE STRONG WINDS ARE EXPECTED TO BE WIDESPREAD THROUGHOUT COCHISE AND SANTA CRUZ COUNTIES...STRONG WINDS MAY NOT BE AS WIDESPREAD IN NORTHERN GRAHAM AND GREENLEE COUNTIES. THIS WOULD RESULT IN MORE BORDERLINE RED FLAG CONDITIONS IN GRAHAM AND GREENLEE COUNTIES NORTH OF THE GILA RIVER. THE COMBINATION OF THESE STRONG SOUTHWEST WINDS...A DRY AIRMASS IN PLACE ACROSS THE AREA RESULTING IN LOW AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES...AS WELL AS A HIGH TO VERY HIGH FIRE DANGER RATING HAVE RESULTED IN A FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.